Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 79, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 19, 2013, 7:43 PM MDT for Bernalillo County, Sandoval County, Santa Fe County, New Mexico. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2013, 7:43 PM MDT (01:43 UTC)
- Expired
- Aug 19, 2013, 9:45 PM MDT
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bernalillo County, NM, Sandoval County, NM, Santa Fe County, NM
The radar
The Albuquerque radar (KABX), 57 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 8:06 PM MDT | FLASH FLOOD | 4 N Edgewood, NM | FLOODED LOW WATER CROSSINGS NEAR INTERSECTION OF NM344 AND NM472 CAUSING ROAD CLOSURES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.7 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 2834 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
101
WGUS55 KABQ 200143
FFWABQ
NMC001-043-049-200345-
/O.NEW.KABQ.FF.W.0079.130820T0143Z-130820T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
743 PM MDT MON AUG 19 2013
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN BERNALILLO COUNTY IN CENTRAL NEW MEXICO
EXTREME SOUTHEASTERN SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO
SOUTHWESTERN SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO
* UNTIL 945 PM MDT
* AT 735 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS NEAR AND SOUTHEAST OF GOLDEN.
THE STORMS PRODUCING FLASH FLOODING WERE NEARLY STATIONARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY ARROYOS AND STREAMBEDS...LOW WATER CROSSINGS...INTERSECTIONS...
AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AND LOW LYING AREAS.
TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN ALBUQUERQUE AT 1-888-386-7637.
&&
LAT...LON 3531 10632 3531 10612 3507 10605 3507 10615
3512 10626
$$
SHOEMAKE1 follow-up statement
087
WGUS75 KABQ 200249
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
849 PM MDT MON AUG 19 2013
NMC001-043-049-200345-
/O.CON.KABQ.FF.W.0079.000000T0000Z-130820T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANDOVAL-SANTA FE-BERNALILLO-
849 PM MDT MON AUG 19 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM MDT FOR
NORTHEASTERN BERNALILLO...SOUTHWESTERN SANTA FE AND EXTREME
SOUTHEASTERN SANDOVAL COUNTIES...
AT 806 PM MDT...SKYWARN SPOTTERS REPORTED FLOODED LOW WATER
CROSSINGS NEAR THE INTERSECTION OF NM 344 AND FROST ROAD NORTH OF
EDGEWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3531 10632 3531 10612 3507 10605 3507 10615
3512 10626
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 5:21 PM MDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 19, 5:21 PM MDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 521 PM MDT MON AUG 19 2013 .AVIATION... 00Z TAF CYCLE VFR CONDITIONS FORECAST OUTSIDE OF SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING. MVFR CONDITIONS LIKELY NEAR/IN CONVECTION...ALONG WITH POTENTIAL FOR WIND GUSTS TO BETWEEN 35-40KTS. OTHERWISE...WINDS WILL BE LIGHT. TERMINALS MOST LIKELY TO BE IMPACTED THIS EVENING INCLUDE KTCC AND KROW. 11 && .PREV DISCUSSION...310 PM MDT MON AUG 19 2013... LITTLE CHANGE NOTED FOR THE NEXT FEW DAYS. UPPER HIGH CENTER ANALYZED THIS MORNING OVER SOUTHWEST/SOUTH CENTRAL NEW MEXICO STILL TO WOBBLE TO NORTH CENTRAL NM/SOUTH CENTRAL CO BY WEDNESDAY/THURSDAY. THIS WILL SHIFT THE CIRCULATION OF ANY CONVECTION FROM EAST TO WEST OFF THE MOUNTAINS...AND DIMINISH CHANCES FOR RAIN IN THE EAST AND SOUTH CENTRAL. SURFACE BOUNDARY NOTED ON THE NAM 24 HRS AGO FOR WEDNESDAY STILL INTACT BUT HANGS UP OVER EASTERN COLORADO AND DOESN/T MAKE MUCH IF ANY PROGRESS INTO NORTHEAST NEW MEXICO. THEREFORE HIGH TEMPERATURES TEND TO REMAIN NEAR TO ABOVE AVERAGE FOR THE REST OF THE WORK WEEK. BY SATURDAY THE UPPER HIGH CENTER HAS MIGRATED FAR ENOUGH EAST AND NORTH TO ALLOW FOR A FLOW OF MOISTURE FROM THE SOUTH AND POSSIBLY A DISTURBANCE OR DECAYING TROPICAL SYSTEM. THE LATTER APPEARS TO IMPACT ARIZONA MORE THAN NM AT THIS TIME. HIGH TEMPERATURES THOUGH REMAIN NEAR SEASONAL. .FIRE WEATHER... NO SIGNIFICANT CHANGES MADE TO THE GRIDDED FORECAST. MID AND UPPER HIGH WILL GRADUALLY MIGRATE NORTH AND EASTWARD THROUGH THE WEEK. THIS MOVEMENT WILL PROVIDE ADJUSTMENTS TO THE MONSOONAL MOISTURE PLUME AS WELL AS WETTING THUNDERSTORM IMPACT. IN THE NEAR TERM...MID/UPPER LEVEL HIGH WILL BE CENTERED OVER SE AND EC ARIZONA THROUGH WEDNESDAY. RESIDUAL MOISTURE FOUND OVER THE STATE WILL RECYCLE OUT IN THE FORM OF ISOLATED TO SCATTERED THUNDERSTORMS. SOME OF WHICH WILL BE OF THE WETTING KIND. MOUNTAIN RANGES FOUND ACROSS NORTHERN AND CENTRAL NM WILL BE FAVORED. STORMS WILL BE SLOW TO MOVE TODAY. FAIRLY SIMILAR STEERING FLOW FOR TUESDAY. TEMPERATURES WILL GENERALLY BE ABOVE NORMAL. WIND WILL GENERALLY BE TERRAIN DRIVEN...OUTSIDE OF THUNDERSTORM OUTFLOW EFFECTS. THE EASTERN PLAINS WILL SEE AN UPTICK IN SOUTHERLY WINDS TUESDAY AFTERNOON. HUMIDITY VALUES WILL RISE SOME THE NEXT COUPLE OF DAYS BUT NOT SIGNIFICANTLY. MODELS SHOW THE CENTER OF THE MID/UPPER LEVEL HIGH SHIFTING NORTH AND EAST THURSDAY AND FRIDAY. ADDITIONAL MOISTURE SHOULD TRY TO FLOW INTO THE AREA BUT THE MODELS ARENT TOO BULLISH AS FAR AS A MONSOON BURST EVENT OR ANYTHING LIKE THAT. JUST A SLIGHT UPTICK IN MOISTURE. AN EASTERLY WAVE WILL TRY TO FLOW UNDERNEATH THE UPPER HIGH AND COULD IMPACT PORTIONS OF NM BUT HARD TO SAY WITH CONFIDENCE THAT IT WILL IMPACT NM. SO WILL FOLLOW THAT TREND. HUMIDITY THURSDAY SHOULD SHOW LITTLE CHANGE BUT TREND UP ON FRIDAY. HIGH TEMPERATURES SHOULD BE A FEW DEGREES ABOVE NORMAL THURSDAY BUT COOL SLIGHTLY FRIDAY TO NEAR NORMAL. SIMILAR SOUTHERLY BREEZES SHOULD REMAIN ACROSS THE EASTERN PLAINS WITH MORE TERRAIN DOMINATED WIND PLUS OUTFLOW CONSIDERATIONS ACROSS THE MOUNTAINS. MID AND UPPER LEVEL HIGH IS DEPICTED TO REMAIN TO THE EAST DURING THE WEEKEND. MODELS...BOTH GFS AND ECMWF...SHOW A MORE CONSOLIDATED MOISTURE FLOW FROM MEXICO...ESPECIALLY OFF THE SIERRA MADRE ORIENTAL DURING THIS PERIOD. WILL BE WATCHING INTENTLY FOR A MONSOON BURST EVENT FAVORING WESTERN AND CENTRAL AREAS. DUE TO THE PROXIMITY OF THE UPPER HIGH...DRIER AIR AND A STABLE INVERSION ALOFT COULD LIMIT THUNDERSTORMS ACROSS THE EASTERN PLAINS. AS A RESULT...TEMPERATURES WOULD BE FAIRLY WARM ACROSS THE EAST. RESIDUAL MONSOONAL MOISTURE SHOULD REMAIN OVER WESTERN AND CENTRAL NM EARLY NEXT WEEK. IF THE RIDGE FLATTENS AS FORECASTED THEN THE STEERING FLOWS WOULD ADJUST SLIGHTLY AND ALLOW STORMS TO COME OFF THE CENTRAL MTNS INTO THE EASTERN PLAINS. 50 .AVIATION... 18Z TAF CYCLE ISOLD TO SCT TS/SH COVERAGE WILL IMPACT NORTHERN AND CENTRAL NM. IT APPEARS THAT THE STRONGEST SIGNAL FOR TS IMPACTS WOULD BE LVS AND TCC. GUSTY OUTFLOW WINDS AND SOME MTN TOP OBSCD WOULD BE THE MAIN IMPACT ACROSS THE AREA. THE SECOND TIER OF POSSIBLE IMPACTS LOOK TO BE ABQ/GUP/SAF. A LITTLE MORE MOISTURE WILL BE IN THE ATMOSPHERE FOR TUESDAY. STORMS WILL BE SLOW MOVING THE NEXT COUPLE OF DAYS SO COULD IMPACT TERMINAL SITES A BIT LONGER. 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 33
Hazardous weather outlook, Aug 19, 9:10 AM MDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 910 AM MDT MON AUG 19 2013 NMZ501>540-201200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 910 AM MDT MON AUG 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SLOW MOVING THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY DOWNPOURS THIS AFTERNOON AND EVENING OVER WESTERN AND NORTHERN NEW MEXICO. RECENT WILD FIRE BURN SCARS INCLUDING THE LAS CONCHAS...THOMPSON RIDGE...TRES LAGUNAS AND WHITEWATER BALDY MAY BE MOST SUSCEPTIBLE AND LIKELY TO EXPERIENCE SLOW MOVING STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SLOW MOVING STORMS WITH LOCALLY HEAVY RAIN COULD AGAIN IMPACT RECENT WILD FIRE BURN SCARS INCLUDING THE THOMPSON RIDGE...LAS CONCHAS...WHITEWATER BALDY AND TRES LAGUNAS ON TUESDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AND OTHER SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT 1.888.386.7637 AS WELL AS TO THEIR LOCAL LAW ENFORCEMENT AGENCY.
In the hours before
Special weather statement, Aug 19, 2:08 PM MDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 208 PM MDT MON AUG 19 2013 NMZ511-517-518-192045- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- 208 PM MDT MON AUG 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SANTA FE...EXTREME EASTERN SANDOVAL AND SOUTHEASTERN LOS ALAMOS COUNTIES THROUGH 245 PM MDT... AT 207 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WHITE ROCK...OR ABOUT 6 MILES EAST OF LOS ALAMOS...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...WHITE ROCK. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3580 10605 3572 10624 3588 10628 3593 10617 TIME...MOT...LOC 2009Z 335DEG 7KT 3587 10621 SHOEMAKE
Special weather statement, Aug 19, 4:24 PM MDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 424 PM MDT MON AUG 19 2013 NMZ519-192300- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- 424 PM MDT MON AUG 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN BERNALILLO AND NORTHERN VALENCIA COUNTIES THROUGH 500 PM MDT... AT 415 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LOS LUNAS...MOVING EAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...VALENCIA...BOSQUE FARMS AND PERALTA. THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 200 AND 208... MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. && LAT...LON 3487 10661 3475 10665 3478 10685 3488 10683 TIME...MOT...LOC 2223Z 261DEG 4KT 3483 10674 SHOEMAKE
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 6:10 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval, Santa Fe, Torrance | 2 hr |
| Aug 19, 7:03 PM MDT | Areal Flood Advisory | ABQ | Santa Fe, Torrance | 117 min |
| Aug 20, 1:52 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 113 min |
| Aug 20, 2:25 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Taos | 110 min |
| Aug 20, 2:57 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 2 hr |
| Aug 20, 3:29 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
| Aug 20, 4:13 PM MDT | Areal Flood Advisory | ABQ | Sandoval, Santa Fe | 2 hr |
| Aug 20, 4:23 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval | 112 min |
| Aug 20, 5:05 PM MDT | Special Weather Statement | ABQ | Bernalillo | 25 min |
| Aug 20, 5:13 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval, Santa Fe | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.